Alert archive / Minnesota / Frost Advisories in 2008

Frost Advisory 4, NWS Grand Forks, ND

May 27, 20084 counties in Minnesota

NWS Grand Forks, ND issued this frost advisory at May 27, 2008, 2:52 PM CDT for 4 counties in Minnesota. It took effect at May 28, 2008, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 27, 2008, 2:52 PM CDT (19:52 UTC)
In effect from
May 28, 2008, 1:00 AM CDT
Expired
May 28, 2008, 7:00 AM CDT
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Hubbard County, MN, Lake of the Woods County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 177 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 271952
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT TUE MAY 27 2008

...SOME FROST EXPECTED AGAIN...

.EXPECT SOME AREAS OF FROST TONIGHT FROM WARROAD TO BEMIDJI...AS
HIGH PRESSURE IS SLOW TO DEPART THE AREA. THE COMBINATION OF LIGHT
WINDS...LITTLE CLOUD COVER AND VERY DRY AIR ARE RESPONSIBLE FOR
THE FROST POTENTIAL.

MNZ005-006-009-017-024-281200-
/O.NEW.KFGF.FR.Y.0004.080528T0600Z-080528T1200Z/
ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...RED LAKE...
BEMIDJI...PARK RAPIDS
252 PM CDT TUE MAY 27 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. 

TEMPERATURES ARE EXPECTED TO FALL TO 30 TO 35 DEGREES OVERNIGHT
...WHICH WILL LEAD TO SOME AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GODON
1 follow-up statement
000 
WWUS73 KFGF 281219
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
719 AM CDT WED MAY 28 2008


MNZ005-006-009-017-024-281330-
/O.EXP.KFGF.FR.Y.0004.000000T0000Z-080528T1200Z/
ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...RED LAKE...
BEMIDJI...PARK RAPIDS
719 AM CDT WED MAY 28 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES BOTTOMED
OUT FROM 30 TO 35 IN AREAS FROM BEMIDJI AND CASS LAKE THROUGH
WASKISH TO THE BAUDETTE AREA. TEMPERATURES WILL WARM QUICKLY THIS
MORNING.  



$$

DTR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 27, 2:42 PM CDT, 10 minutes earlier.

Area forecast discussion, May 27, 2:42 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
242 PM CDT TUE MAY 27 2008

.SHORT TERM...
FORECAST CHALLENGE IS FROST POTENTIAL AGAIN TONIGHT AND THEN PCPN
CHANCES THU INTO FRI. MODELS ALL IN REASONABLE AGREEMENT THRU THE
PERIOD SO WILL USE A MODEL BLEND FOR THIS FORECAST PACKAGE.

TONIGHT...PARAMETERS NOT LOOKING AS GOOD FOR A WIDESPREAD FROST
TONIGHT. SFC HIGH PRESSURE LOOKS TO DROP INTO WISCONSIN BY 12Z WED
WITH A RIDGE AXIS EXTENDING BACK UP INTO WEST CENTRAL MN.
OTHERWISE WEAK RETURN FLOW WILL BECOME ESTABLISHED OVER EASTERN ND
OVERNIGHT. SFC FLOW WILL BE WEAKEST EAST OF THE RED RIVER VALLEY.
CLOUD TRENDS WILL ALSO BE A BIG PLAYER...WHICH WE DID NOT HAVE
LAST NIGHT. THINK THE CLOUD COVER (EVEN IF ITS ONLY CIRRUS) WILL
PREVENT LOWS FROM PITTING OUT ALONG AND WEST OF THE RED RIVER. NOT
EXPECTING AS MUCH CLOUD COVER IN OUR FAR EASTERN FA...WHERE THE
COMBINATION OF LIGHT WINDS/LITTLE CLOUD COVER AND SFC DEW POINT
VALUES IN THE MID/UPPER 20S COULD RESULT IN SOME FROST AGAIN
TONIGHT. WILL GO AHEAD A ISSUE A FROST ADVISORY FOR SOME OF OUR
EASTERN FA FOR TONIGHT.

WED/WED NIGHT...WILL KEEP CURRENT DRY FORECAST FOR THIS TIME
PERIOD. 500MB RIDGE AXIS SLOWLY PUMPS UP WHICH SHOULD RESULT IN
WARMING TEMPS. CLOUD COVER WILL CONTINUE TO PLAY HAVOC WITH TEMPS.
IF THERE IS MORE CLOUDS THAN EXPECTED...TEMPS COULD BE A LITTLE
COOLER THAN ANTICIPATED.

THU/FRI...MODELS CONTINUE TO SHOW AN UNSETTLED PATTERN IN THE
NORTHERN PLAINS BEGINNING AGAIN BY THU. A NEAR RIDGE RIDER
SCENARIO SETS UP WITH THE SOUTHWEST FLOW ALOFT...EXCEPT FOR THE
FACT THAT TEMP AND MOISTURE FIELDS ARE STILL NOT QUITE THERE YET
(SUMMER MODE). THEREFORE KIND OF THINKING THE MODELS ARE A LITTLE
TOO AGGRESSIVE WITH THEIR PUSH OF PCPN THIS FAR NORTH. THU NIGHT A
GOOD LOW LEVEL JET SETS UP...BUT IT IS WELL SOUTH OF THE
FA...CLOSER TO SOUTHERN MN/IOWA. DID KEEP SOME CHANCES FOR PCPN
INTO THE DAY FRI THOUGH AS A SHORT WAVE MOVES THRU.

.LONG TERM SAT-TUE...
KEY CHALLENGES IN THE LONG TERM ARE THE DEPARTURE OF A LOW
PRESSURE SYSTEM FRI/SAT AND THE NEXT SYSTEM PASSING THROUGH
ON MONDAY.

GENERAL CONSENSUS IN LONG TERM MODELS IS THAT THE GFS HAS BEEN
FAST IN PASSING UPPER LEVEL FEATURES THROUGH...AND HAS BEEN
OUTPERFORMED BY THE ECMWF. WEIGHTED FCST SOLUTION ON THE ECMWF
THROUGHOUT PD.

SFC LOW WILL PUSH ACROSS THE CENTRAL PLAINS LATE IN THE WEEK...AND
INTO THE UPPER MISSISSIPPI VALLEY FRI NIGHT. MODELS ARE SHOWING
QPFS ON THE NORTHWEST SIDE OF THE LOW...MAINLY IN THE EASTERN PORTION
OF MY CWA. ECMWF SHOWING DRYING CONDS FROM WEST TO EAST ACROSS THE
AREA FRI NIGHT THROUGH SAT AFTN...THUS BEGAN REDUCING POPS BEHIND
THIS SYSTEM. WESTERLY FLOW PATTERN SETS UP OVER THE WKND AS SFC RIDGE
PUSHES THROUGH...AND SHOULD SEE A NICE SUNDAY.

MODELS THEN SHOW SFC LOW PUSH ACROSS SRN CANADA MONDAY NIGHT INTO
TUE...WITH ECMWF SHOWING DPTS IN THE LOW 60S MON EVENING. THUS...MON
INTO MON NIGHT SHOULD SEE A DECENT CHANCE FOR SOME CONVECTIVE
ACTIVITY.

&&

.AVIATION...
ONLY DEALING WITH LIGHT/VARIABLE WINDS AND CIRRUS THRU THE TAF
PERIOD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM 1 AM TO 7 AM CDT WEDNESDAY FOR MNZ005-006-
     009-017-024.

&&

GODON/SPEICHER
Hazardous weather outlook, May 27, 7:43 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
743 AM CDT TUE MAY 27 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-281245-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
743 AM CDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE ALONG AND NORTH OF A GRAND FORKS TO
WASKISH LINE AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM THURSDAY
NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NG

Nearby

Frost Advisories in Minnesota, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.